Year 2018, Volume 47, Issue 4, Pages 1003 - 1021 2018-08-01

The bias reduction in density estimation using a geometric extrapolated kernel estimator

Reza Salehi [1] , Ali Shadrokh [2]

24 128

One of the nonparametric methods to estimate the probability density is kernel method. In this paper, kernel density estimation methods including the naive kernel(NK) estimator and geometric extrapolation based kernel(GEBK) method are introduced and discussed. Theoretical properties, including the selection of smoothing parameter, the accuracy of resultant estimators using Monte Carlo simulation are studied. The results show that the amount of bias in the proposed geometric extrapolation based kernel estimator significantly decreases.
Kernel density estimation, Bias reduction, Smoothing parameter, Geometric extrapolation
  • Azzalini, A. and Bowman, A. W. A look at some data on the Old Faithful geyser, Applied Statistics 39, 357-365, 1990.
  • Burden, Richard L. and Faires, J. Douglas Numerical analysis. 9th ed., Brooks/Cole, 2010.
  • Farrell, R.H. On the best obtainable asymptotic rates of convergence in estimation of a density function at a point, The Annals of Mathematics and Statistics, 43, 170-180, 1972.
  • Hardle, W. Smoothing techniques: with implementation in S, Springer-Verlag Newyork, 1991.
  • Igarashi G. and Kakizawa Y. Bias corrections for some asymmetric kernel estimators, Jour- nal of Statistical Planning and Inference, 159, 37-63, 2015.
  • Kairat T. Mynbaev, Saralees Nadarajah, Christopher S. Withers, Aziza S. Aipenova, Im- proving bias in kernel density estimation, Statistics and Probability Letters, 94, 106-112, 2014.
  • Kim, C., Kim, W. and Park, B.U. Skewing and generalized Jackkning in kernel density estimation, Communications in Statistics: Theory and Methods, 32, 2153-2162, 2003.
  • Kim, J. and Kim, C. Reducing the mean squared error in kernel density estimation. Journal of the Korean Statistical Society, 42, 387-397, 2013.
  • Mynbaev, K. and Martins-Filho, C. Bias reduction in kernel density estimation via Lipschitz condition. Journal of Nonparametric Statistics, 22, 219-235, 2010.
  • Parzen E. On estimation of a probability density function and mode, Ann. Math. Stat. 33(3), 1065-1076, 1962.
  • Rosenblatt M. Remarks on some nonparametric estimates of a density function, Ann. Math. Stat. 27(3), 832837, 1956.
  • Silverman B.W. Density estimation for statistics and data analysis, first ed., Chapman and Hall, USA. 1986.
  • Souza, W. B., Santos, A. H. S., and Cordeiro, G. M., The beta generalized exponential distribution, Journal of Statistical Computation and Simulation, 80, 159-172, 2010.
  • Terrell, G.R. and Scott, D.W. On improving convergence rates for nonnegative kernel density estimators. The Annals of Statistics, 8, 1160-1163, 1980.
  • Wand, M.P. and Jones, M.C. Kernel smoothing. Chapman & Hall, London, 1995.
Primary Language en
Subjects Mathematics
Journal Section Statistics
Authors

Author: Reza Salehi (Primary Author)

Author: Ali Shadrokh

Dates

Publication Date: August 1, 2018

Bibtex @research article { hujms453618, journal = {Hacettepe Journal of Mathematics and Statistics}, issn = {2651-477X}, eissn = {2651-477X}, address = {Hacettepe University}, year = {2018}, volume = {47}, pages = {1003 - 1021}, doi = {}, title = {The bias reduction in density estimation using a geometric extrapolated kernel estimator}, key = {cite}, author = {Salehi, Reza and Shadrokh, Ali} }
APA Salehi, R , Shadrokh, A . (2018). The bias reduction in density estimation using a geometric extrapolated kernel estimator. Hacettepe Journal of Mathematics and Statistics, 47 (4), 1003-1021. Retrieved from http://dergipark.org.tr/hujms/issue/38872/453618
MLA Salehi, R , Shadrokh, A . "The bias reduction in density estimation using a geometric extrapolated kernel estimator". Hacettepe Journal of Mathematics and Statistics 47 (2018): 1003-1021 <http://dergipark.org.tr/hujms/issue/38872/453618>
Chicago Salehi, R , Shadrokh, A . "The bias reduction in density estimation using a geometric extrapolated kernel estimator". Hacettepe Journal of Mathematics and Statistics 47 (2018): 1003-1021
RIS TY - JOUR T1 - The bias reduction in density estimation using a geometric extrapolated kernel estimator AU - Reza Salehi , Ali Shadrokh Y1 - 2018 PY - 2018 N1 - DO - T2 - Hacettepe Journal of Mathematics and Statistics JF - Journal JO - JOR SP - 1003 EP - 1021 VL - 47 IS - 4 SN - 2651-477X-2651-477X M3 - UR - Y2 - 2016 ER -
EndNote %0 Hacettepe Journal of Mathematics and Statistics The bias reduction in density estimation using a geometric extrapolated kernel estimator %A Reza Salehi , Ali Shadrokh %T The bias reduction in density estimation using a geometric extrapolated kernel estimator %D 2018 %J Hacettepe Journal of Mathematics and Statistics %P 2651-477X-2651-477X %V 47 %N 4 %R %U
ISNAD Salehi, Reza , Shadrokh, Ali . "The bias reduction in density estimation using a geometric extrapolated kernel estimator". Hacettepe Journal of Mathematics and Statistics 47 / 4 (August 2018): 1003-1021.
AMA Salehi R , Shadrokh A . The bias reduction in density estimation using a geometric extrapolated kernel estimator. Hacettepe Journal of Mathematics and Statistics. 2018; 47(4): 1003-1021.
Vancouver Salehi R , Shadrokh A . The bias reduction in density estimation using a geometric extrapolated kernel estimator. Hacettepe Journal of Mathematics and Statistics. 2018; 47(4): 1021-1003.